MAUDE Adverse Event Report: NUVASIVE, INC. SPINAL INTERLAMINAL FIXATION ORTHOSIS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE, INC. SPINAL INTERLAMINAL FIXATION ORTHOSIS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7577045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Date of Event 07/18/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no known product malfunction reported no product being returned for investigation as it remains in-situ.Potential adverse events and complications "as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection." "potential risks identified with the use of this system, which may require additional surgery, include: infection." product remains in-situ.
 
Event or Problem Description
On (b)(6) 2011, a patient underwent interlaminar lumbar instrumented fusion.During post-op visit an infection and hematoma were noted.An incision and drainage of the wound were performed.Patient was treated with iv and antibiotics.

Brand Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6976038
Report Number2031966-2017-00137
Device Sequence Number13820415
Product Code KWP
UDI-Device Identifier00887517062352
UDI-Public00887517062352
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K073278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number7577045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2011
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR